Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Had snapping sound in jaw joint radiating to upper and lower jaw. Have folliculitis, uses Bactrim and Doxycycline

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I woke from a nap, yawned, and heard a loud snapping sound in the right jaw joint. Have had pain for a week now radiating into the upper and lower jaw. When I feel around with my fingers, the pain seems localized at the joint.
I should also add that I have been suffering from pesistent folliculitis for a year and have been treated with Bactrim (2 months) and Doxycycline 200mg/day for the rest of that time. Currently taking Doxy 100mg/day.
Posted Tue, 8 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. Robert Galamaga 21 minutes later
Brief Answer:
Consult oral surgeon

Detailed Answer:

It sounds like you have significant inflammation of the temporomandibular joint.

I do not believe that this is related to the antibiotics which you have been taking recently.

I think it would be reasonable for you to see an oral surgeon who can perform a focused examination, consultation, and specialized imaging to determine what would be the next appropriate step.

Sometimes medication or maybe steroid injection might be helpful. Usually surgery is not performed for this type of problem although it is a consideration.

Thanks again for sending your question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor